Tornado, Adams
- When
- May 8, 10:10 AM MST
- Where
- Adams County, 2 mi SE of Brighton
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -104.783
A tornado touched down briefly but did no damage.
5 tornado, 4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 8, 2:40 AM MST, 7 hours 30 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MDT THU MAY 8 2003 SHORT TERM DISCUSSION...STRONG UPPER LOW SPINNING ACROSS ERN NEVADA ATTM WITH WEAK RIDGING ALOFT THRU ERN CO. THERE IS A LEADING WAVE WHICH IS NOW LIFTING OUT ACROSS NRN CO WITH AN ASSOCD AREA OF SHOWERS ACROSS THE MTNS AND NRN FOOTHILLS. SAT PICS ALSO SHOWING AREAS OF STRATUS...ESP ALONG THE URBAN CORRIDOR. LOW LVL MSTR WILL CONTINUE TO SPREAD ACROSS LOWER ELEVATIONS WITH CONTINUED SHALLOW NE LOW LVL FLOW AS SFC HIGH ACROSS WY NOSES INTO NRN CO AND SFC CYCLOGENESIS OCCURS ACROSS SERN CO DURING THE DAY. LOW LVL INVERSIONS WILL BE SLOW TO BREAK TODAY AS STRATUS DECK GRADUALLY LIFTS BUT MAY NEVER COMPELETY BREAK OUT DUE TO THE WEAK UPSLOPE FLOW AND GRADUAL INCREASE IN UPWARD FORCING FROM THE WEST DURING THE AFTN. AMS REMAINS CAPPED ACROSS FAR NERN CO THRU MUCH OF THE DAY. SPC HAS NERN CO IN A SLIGHT CHANCE FOR SEVERE...BUT DOUBT WE CAN GET REQUIRED HEATING FOR STRONG STORMS. THE SHEAR IS ADEQUATE BUT THE INSTABILITY IS LACKING. LOOKS LIKE MAIN PRECIP EVENT WILL BE TNT AS UPPER LOW APPROACHES WRN CO LATE TDY AND ACROSS SRN PTNS OF CO TNT AS AN OPENING WAVE. UPSLOPE DEEPENS THIS EVENING WITH SUBSTANTIAL UPWARD FORCING FROM THE LOW. AIRMASS BECOMES SATURATED AND MOIST ADIABATIC BY LATE EVENING. APPEARS ENOUGH COLD AIR WITH THE SYSTEM TO TURN THE PRECIP TO SNOW ACROSS THE URBAN CORRIODR AFTER MIDNIGHT. 700MB TEMPS DROP TO AROUND -6C AND WET BULB ZERO HEIGHT OF 5400 FT. THIS SHOULD BRING SNOW LEVELS DOWN TO BETWEEN 4500 FT. POTENTIAL SNOW ADVISORIES MAY BE NEED IN THE EASTERN SLOPES OF THE MOUNTAINS/FOOTHILLS. MESOETA SHOWING A SWATH OF HEAVY SNOW ACROSS WELD...MORGAN AND WASHINGTON COUNTIES...BUT FURTHER EAST THE LIQUID FORM OF PRECIP MAY PREVAIL WITH MORE OF A MIX OF PRECIP. WITH THE STRONG JET SLOWLY SAGGING TO THE SE TNT EVEN SOME BANDED CSI HEAVIER PRECIP IS A POSSIBILITY. MM5 IS PICKING UP ON THIS BANDED PRECIP DEVELOPING THIS EVENING SO WELL SEE HOW THIS VERIFIES. IF THE PRECIP DOES TURN TO SNOW QUICKER THAN FCST DUE TO THE CONVECTIVE PROPERTIES...ADVISORIES MAY BE NEEDED OVER PTNS OF THE PLAINS. TOO EARLY TO TELL EXACTLY WHERE THAT MAY BE AT THIS TIME. ONLY MINOR CHANGES NEED TO ZONES. ENTREKIN LONG TERM DISCUSSION...SYSTEM EXITS THE AREA ON SUNDAY. NW FLOW SHOULD BRING FAIRLY QUICK DRYING ALONG THE FRONT RANGE...WHILE SHOWERS WILL LINGER FOR A WHILE ON THE PLAINS. WE MAY HAVE A BIT OF ANTICYCLONIC TURNING OF THE WIND INTO THE SOUTHERN FOOTHILLS...AND WILL KEEP SOME ACCUMULATIONS THERE IN THE MORNING. BUMPED TEMPS BACK UP A BIT FOR EARLIER ENDING OF PRECIPITATION. SOME WIND AND SOME CLOUD SATURDAY NIGHT...IF IT DOES CLEAR WELL AND THE WIND DECOUPLES THERE COULD BE A WIDESPREAD FREEZE...BUT AT THIS POINT IT LOOKS LIKE MOST PLACES WILL BE AT OR ABOVE FREEZING. A WEAK WAVE MOVES OVER ON SUNDAY...BUT WITH LIGHT WESTERLY FLOW AND RELATIVELY DRY AIRMASS IT LOOKS LIKE JUST SHALLOW CONVECTION OVER THE MOUNTAINS. FOR MONDAY THROUGH THURSDAY...SOME CONVERGENCE IN MODEL SOLUTIONS DEVELOPING A CUTOFF LOW WEST OF CALIFORNIA IN THE EARLY PART OF THE WEEK. THE ECMWF IS A BIT FARTHER EAST AND WOULD HAVE SOME EFFECT HERE ON WED OR THU...WHILE THE GFS WOULD BE SLOWER. MODELS ARE FAIRLY STABLE ON MON. THERE MAY BE SOME RETURN FLOW COUPLED WITH WARMING FOR INCREASED CONVECTION BY MIDWEEK...BUT GFS SHOWS A NORTHERN STREAM SHORTWAVE WED WHICH WOULD SHUNT THE MOISTURE EASTWARD. DAY SHIFT TWEAKED THINGS WARMER/DRIER YESTERDAY AND ANOTHER NUDGE IN THAT DIRECTION MAY BE NEEDED. GIMMESTAD .DEN...NONE.
COZ030>051-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT THU MAY 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OFF THE MOUNTAINS AND EASTERN SLOPES OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS THROUGH THE AFTERNOON. THERE MAY BE LARGE HAIL FROM ISOLATED STORMS ON THE PLAINS THIS AFTERNOON. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ON THE NORTHEASTERN PLAINS THIS EVENING WITH ISOLATED SNOW SHOWERS IN THE MOUNTAINS. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA FROM MIDDAY THROUGH MID AFTERNOON. THE AIR MASS AHEAD OF THE TROUGH WILL REMAIN QUITE UNSTABLE. WITH A FREEZING LEVEL BELOW 11 THOUSAND FEET THERE WILL CONTINUE TO BE A THREAT OF LARGE HAIL. BEHIND THE UPPER TROUGH THE AMS WILL STABLIZE AND THUS REDUCE THE THREAT OF THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY NIGHT AND SATURDAY MORNING...AND THE SNOW LEVEL WILL LOWER TO AROUND FIVE OR SIX THOUSAND FEET. A PERIOD OF SNOW IS POSSIBLE IN THE FRONT RANGE CITIES...BUT THE SHORT DURATION OF THE SNOW AND TEMPERATURES AT OR ABOVE FREEZING WILL LIMIT ANY ACCUMULATION. FOR SUNDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH SNOW SHOWERS POSSIBLE IN THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTENOON. GARD/COOPER
The Denver radar (KFTG), 28 km away, was scanning. The volume nearest the first event began at 17:10 UTC.
5 tornado, 4 hail, 2 thunderstorm wind. Local standard time, as filed.
A tornado touched down briefly but did no damage.
A tornado touched down briefly but did no damage.
A tornado touched down briefly but did no damage.
A tornado touched down briefly but did no damage.
A tornado touched down briefly causing tree and fence damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyThe tornado archive for Colorado, 2003Warnings in Colorado, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360814, 5360815, 5360816, 5360883, 5360884, 5360885, 5360886, 5360887, 5360888, 5360890, 5360889.